Angioedema after tt/rai

5 Posts | Page(s): 1 

Angioedema after tt/rai

by sjlilli21 on Thu Dec 07, 2017 03:41 AM

Quote | Reply
Has anyone on here experienced angioedema symptoms after their throidectomy or RAI? More often than not I wake up with swollen feet, hands, lips throats and face. I'm not quite positive it's angioedema but that's all I could come up with just from the symptoms I experience and reading up from it online. My TSH is normal and I even tried a few different diets to find out if I had developed a new allergy to food but it just happens so randomly. my endo has no idea what it is, so I'm wondering if maybe I'm allergic to the levoxothryne? if anyone else experienced similar symptoms I would love to hear how you handled it!

RE: Angioedema after tt/rai

by butterfly501 on Fri Dec 08, 2017 12:15 AM

Quote | Reply

On Dec 07, 2017 3:41 AM sjlilli21 wrote:

Has anyone on here experienced angioedema symptoms after their throidectomy or RAI? More often than not I wake up with swollen feet, hands, lips throats and face. I'm not quite positive it's angioedema but that's all I could come up with just from the symptoms I experience and reading up from it online. My TSH is normal and I even tried a few different diets to find out if I had developed a new allergy to food but it just happens so randomly. my endo has no idea what it is, so I'm wondering if maybe I'm allergic to the levoxothryne? if anyone else experienced similar symptoms I would love to hear how you handled it!

No idea what you may have but definitely something you should see your Primary/General physician about.

RE: Angioedema after tt/rai

by ToddlerFather on Sat Dec 09, 2017 12:22 AM

Quote | Reply

On Dec 07, 2017 3:41 AM sjlilli21 wrote:

Has anyone on here experienced angioedema symptoms after their throidectomy or RAI? More often than not I wake up with swollen feet, hands, lips throats and face. I'm not quite positive it's angioedema but that's all I could come up with just from the symptoms I experience and reading up from it online. My TSH is normal and I even tried a few different diets to find out if I had developed a new allergy to food but it just happens so randomly. my endo has no idea what it is, so I'm wondering if maybe I'm allergic to the levoxothryne? if anyone else experienced similar symptoms I would love to hear how you handled it!

It's very unlikely you allergic to a substance your body usually produces; even though it comes with an excipient, most excipients are shared among many other drugs and you would have noticed that by now. 

When you say your TSH is normal, while it may imply that your T3 and T4 levels are normal, you might want to check those as well with your MD. Your description could fit a case of having more hormone than you need, but many other scenarios would also have the same symptoms. 




RE: Angioedema after tt/rai

by sjlilli21 on Sat Dec 09, 2017 01:34 AM

Quote | Reply
Thank you I will definitely have all of those checked out by a physician. It also happened when I was hypo so there's no rhyme or reason to it!

RE: Angioedema after tt/rai

by butterfly501 on Sat Dec 09, 2017 07:39 AM

Quote | Reply

On Dec 09, 2017 1:34 AM sjlilli21 wrote:

Thank you I will definitely have all of those checked out by a physician. It also happened when I was hypo so there's no rhyme or reason to it!

If your endo has no idea what's going on with you, then a visit to your GP/PCP is in order.

They can test your T3 & T4 levels all they like but ultimately, all they can do is control your TSH level through your oral thyroid dose.



Myxedema and *hypo*thyroidism go together, and the ATA states that *hypo*thyroidism can cause 5 - 10 pounds of fluid retention.

Not sure how to fix the font above or if it will adjust when posted.  But there is both rhyme and reason why you would feel some form of edema when hypo.

Why you're feeling some kind of edema now is the question to address to your GP/PCP.

Good luck finding some answers!

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.